Alert archive / Florida / Special Marine Warnings in 2017
Special Marine Warning 252, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Sep 9, 2017, 7:16 PM EDT. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2017, 7:16 PM EDT (23:16 UTC)
- Expired
- Sep 9, 2017, 8:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Miami radar (KAMX), 100 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1745 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
947
WHUS52 KMFL 092316
SMWMFL
AMZ630-651-671-100015-
/O.NEW.KMFL.MA.W.0252.170909T2316Z-170910T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MIAMI FL
716 PM EDT SAT SEP 9 2017
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
BISCAYNE BAY...
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM...
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS...
* UNTIL 815 PM EDT
* AT 716 PM EDT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
WATERSPOUTS WERE LOCATED 18 NM EAST OF TRIUMPH REEF...MOVING WEST
AT 45 KNOTS.
HAZARD...WATERSPOUTS AND WIND GUSTS 34 KNOTS OR GREATER.
SOURCE...RADAR INDICATED.
IMPACT...WATERSPOUTS CAN QUICKLY FORM AND CAPSIZE BOATS...DAMAGE
VESSELS AND CREATE SUDDENLY HIGHER WAVES. MAKE SURE ALL
ON BOARD ARE IN A SECURE LOCATION AND WEARING LIFE
JACKETS. EXPECT WIND GUSTS IN EXCESS OF 34
KNOTS...SUDDENLY HIGHER WAVES...FREQUENT LIGHTNING AND
HEAVY DOWNPOURS. MAKE SURE ALL ON BOARD ARE WEARING LIFE
JACKETS.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY OPEN WATERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR SOUTHEASTERN
FLORIDA.
LAT...LON 2550 7917 2546 7918 2541 7918 2535 7919
2553 8021 2578 8011 2557 7916
TIME...MOT...LOC 2316Z 103DEG 43KT 2555 7979
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
IRLWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Sep 9, 3:55 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Sep 9, 3:55 PM EDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Miami FL
355 PM EDT Sat Sep 9 2017
...IRMA COULD BRING CATASTROPHIC STORM SURGE AND DEVASTATING MAJOR
HURRICANE FORCE WINDS TO THE SOUTHWEST FLORIDA COAST...
.DISCUSSION...
The center of Hurricane Irma has emerged over the waters off the
northern coast of Cuba today. Outer bands of the storm have
produced strong wind gusts. The tropical storm sustained winds
continue to near the region, already creeping into the waters off
South Florida. Conditions will continue to deteriorate through the
afternoon and evening.
This morning, an area of wind shear permitted the development of
rotating cells within a few bands of convection which led to the
Tornado Watch and several Tornado Warnings being issued. We've
entered a patch of subsidence midday here into the early
afternoon. The watch lasts until midnight local time and
additional tornadic activity is possible later this evening into
the overnight once the shear and convection returns.
Here are a few key messages with Hurricane Irma:
1. Irma is expected to make landfall in Florida as an extremely
dangerous major hurricane, bringing life-threatening wind impacts
to much of the state regardless of the exact track of the center.
Wind hazards from Irma are also expected to spread northward along
the coast of Georgia and South Carolina where a Hurricane Watch
has been issued.
2. There is an imminent danger of life-threatening storm surge
flooding in portions of central and southern Florida, including the
Florida Keys, where a Storm Surge Warning is in effect. The threat
of catastrophic storm surge flooding is highest along the southwest
coast of Florida, where 10 to 15 feet of inundation above ground
level is expected. This is a life-threatening situation and everyone
in these areas should immediately follow any evacuation instructions
from local officials.
3. Irma is expected to produce very heavy rain and inland
flooding. Total rain accumulations of 10 to 20 inches, with
isolated amounts of between 20 and 25 inches, are expected over
the Florida Keys, the Florida peninsula, and southeast Georgia
from Saturday through Monday. Significant river flooding is
possible in these areas. Early next week Irma will also bring
periods of heavy rain to much of the southeast United States where
an average of 2 to 6 inches is forecast, with isolated higher
amounts, from North and South Carolina to Tennessee and eastern
Alabama. This includes some mountainous areas which are more prone
to flash flooding. Residents throughout the southeast states
should remain aware of the flood threat and stay tuned to
forecasts and warnings.
&&
.MARINE...
Marine conditions will continue to deteriorate with the approach
of Hurricane Irma. There is a potential for waterspouts through
Sunday ahead of Irma's arrival. At this time, Hurricane Warnings
are in effect for coastal waters of South Florida. Expect seas to
quickly build through the afternoon and into Sunday.
&&
.PREV DISCUSSION... /issued 153 PM EDT Sat Sep 9 2017/
AVIATION...
Several broken bands of convection will continue to spread
northward across the southern FL peninsula this aftn preceding the
arrival of Hurricane Irma. Based on latest radar data, this
activity appears as if it will remain scattered and we will
continue to only mention VCTS at this point. Precip will become
widespread from south-to-north this evening, with shra indicated
as prevailing weather condition thru end of TAF period. Cigs will
likely remain in the MVFR range throughout the event, but should
fall to arnd 1500 ft at the onset of more widespread rainfall. Sfc
winds in the 20G30 kt range will gradually increase to 50G60 kts
by tomorrow morning.
DD
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 81 88 81 90 / 90 90 90 50
Fort Lauderdale 82 86 80 89 / 90 90 80 50
Miami 81 86 81 89 / 90 90 80 60
Naples 78 83 81 86 / 90 90 90 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for FLZ068>075-168-172>174.
Hurricane Warning for FLZ063-066>075-168-172>174.
Flash Flood Watch through Monday evening for FLZ066-067.
Flash Flood Watch through Monday evening for FLZ063.
AM...Hurricane Warning for AMZ610-630-650-651-670-671.
GM...Hurricane Warning for GMZ656-657-676.
&&
DISCUSSION...02/RAG
MARINE...02/RAGHazardous weather outlook, Sep 9, 3:11 AM EDT, 16 hours 5 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 311 AM EDT Sat Sep 9 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 091915- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 311 AM EDT Sat Sep 9 2017 ...HURRICANE WARNING... ...STORM SURGE WARNING COASTAL AREAS... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT See weather.gov/srh.tropical?office=mfl#hti .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY See weather.gov/srh.tropical?office=mfl#hti .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Sep 9, 1:22 PM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
122 PM EDT SAT SEP 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TROPICAL STORM 8 SSE KEY BISCAYNE 25.59N 80.10W
09/09/2017 AMZ651 FL C-MAN STATION
FOWEY ROCKS RECORDED A SUSTAINED WIND OF 45 MPH WITH
GUSTS UP TO 68 MPH. THIS STATION IS AN ELEVATED SITE.
&&
EVENT NUMBER MFL1700377
CWCLocal storm report, Sep 9, 1:30 PM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
130 PM EDT SAT SEP 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM TROPICAL STORM 1 ESE MIAMI INTERNATION 25.79N 80.27W
09/09/2017 MIAMI-DADE FL MESONET
A WIND GUST OF 75 MPH WAS RECORDED AT THE MIAMI
INTERNATIONAL AIRPORT SOUTH TERMINAL SITE.
&&
EVENT NUMBER MFL1700378
CWCLocal storm report, Sep 9, 1:31 PM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
131 PM EDT SAT SEP 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM TROPICAL STORM 1 ESE MIAMI INTERNATION 25.79N 80.27W
09/09/2017 MIAMI-DADE FL MESONET
A WIND GUST OF 75 MPH WAS RECORDED AT THE MIAMI
INTERNATIONAL AIRPORT SOUTH TERMINAL SITE. THIS IS AN
ELEVATED SITE AT 95 FEET.
&&
CORRECTED REMARKS
EVENT NUMBER MFL1700378
CWCLocal storm report, Sep 9, 5:23 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
523 PM EDT SAT SEP 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TROPICAL STORM 1 NNW DANIA BEACH 26.07N 80.15W
09/09/2017 BROWARD FL ASOS
A WIND GUST OF 70 MPH WAS RECORDED AT THE
FT. LAUDERDALE INTERNATIONAL AIRPORT WITH A
SUSTAINED WIND OF 47 MPH ASSOCIATED WITH A
RAINBAND FROM HURRICANE IRMA.
&&Local storm report, Sep 9, 6:47 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
647 PM EDT SAT SEP 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TORNADO 1 SE WILTON MANORS 26.15N 80.12W
09/09/2017 BROWARD FL AMATEUR RADIO
A TORNADO WAS REPORTED BY A HAM RADIO OPERATOR IN
OAKLAND PARK AT 638 PM EDT
&&
EVENT NUMBER MFL1700379
KELLYLocal storm report, Sep 9, 7:13 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
713 PM EDT SAT SEP 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM WATER SPOUT 1 E FORT LAUDERDALE BEA 26.13N 80.09W
09/09/2017 AMZ651 FL SOCIAL MEDIA
MULTIPLE REPORTS AND VIDEOS OF WATERSPOUT OFFSHORE FORT
LAUDERDALE BEACH THAT CAME ASHORE.
&&
EVENT NUMBER MFL1700380
KELLYThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 12:32 AM EDT | Special Weather Statement | MFL | Miami-Dade | 58 min |
| Sep 9, 5:43 AM EDT | Special Weather Statement | MFL | Miami-Dade | 47 min |
| Sep 9, 6:44 AM EDT | Special Weather Statement | MFL | Miami-Dade | 61 min |
| Sep 9, 7:03 AM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Sep 9, 7:54 AM EDT | Special Weather Statement | MFL | Monroe | 66 min |
| Sep 9, 8:55 AM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Sep 9, 9:16 AM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Sep 9, 9:17 AM EDT | Special Weather Statement | MFL | Miami-Dade | 28 min |
| Sep 9, 9:23 AM EDT | Tornado Warning | MFL | Miami-Dade, Monroe | 9 min |
| Sep 9, 9:35 AM EDT | Special Weather Statement | MFL | Monroe | 40 min |
| Sep 9, 9:52 AM EDT | Tornado Warning | MFL | Collier | 23 min |
| Sep 9, 10:40 AM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Sep 9, 10:57 AM EDT | Special Weather Statement | MFL | Collier | 33 min |
| Sep 9, 11:19 AM EDT | Special Weather Statement | MFL | Miami-Dade | 41 min |
| Sep 9, 11:37 AM EDT | Special Weather Statement | MFL | Collier | 38 min |
| Sep 9, 12:01 PM EDT | Special Marine Warning | MFL | 14 min | |
| Sep 9, 12:04 PM EDT | Special Weather Statement | MFL | Miami-Dade | 26 min |
| Sep 9, 12:05 PM EDT | Special Weather Statement | MFL | Collier | 55 min |
| Sep 9, 12:08 PM EDT | Tornado Warning | MFL | Collier | 22 min |
| Sep 9, 12:22 PM EDT | Tornado Warning | MFL | Collier | 23 min |
| Sep 9, 12:24 PM EDT | Special Marine Warning | MFL | 36 min | |
| Sep 9, 12:36 PM EDT | Special Weather Statement | MFL | Miami-Dade | 39 min |
| Sep 9, 4:13 PM EDT | Special Marine Warning | MFL | 32 min | |
| Sep 9, 4:43 PM EDT | Special Marine Warning | MFL | 47 min | |
| Sep 9, 4:46 PM EDT | Tornado Warning | MFL | Broward | 29 min |
| Sep 9, 4:48 PM EDT | Tornado Warning | MFL | Collier | 27 min |
| Sep 9, 5:34 PM EDT | Special Marine Warning | MFL | 26 min | |
| Sep 9, 5:58 PM EDT | Special Marine Warning | MFL | 32 min | |
| Sep 9, 6:16 PM EDT | Special Marine Warning | MFL | 29 min | |
| Sep 9, 6:18 PM EDT | Special Marine Warning | MFL | 27 min | |
| Sep 9, 6:22 PM EDT | Tornado Warning | MFL | Broward, Palm Beach | 38 min |
| Sep 9, 6:30 PM EDT | Tornado Warning | MFL | Broward | 30 min |
| Sep 9, 6:32 PM EDT | Special Marine Warning | MFL | 43 min | |
| Sep 9, 6:38 PM EDT | Special Marine Warning | MFL | 37 min | |
| Sep 9, 6:43 PM EDT | Special Marine Warning | MFL | 47 min | |
| Sep 9, 6:54 PM EDT | Tornado Warning | MFL | Hendry, Palm Beach | 36 min |
| Sep 9, 6:59 PM EDT | Tornado Warning | MFL | Broward | 31 min |
| Sep 9, 7:02 PM EDT | Tornado Warning | MFL | Miami-Dade | 13 min |
| Sep 9, 7:12 PM EDT | Tornado Warning | MFL | Palm Beach | 48 min |
| Sep 9, 7:13 PM EDT | Special Marine Warning | MFL | 47 min | |
| Sep 9, 7:24 PM EDT | Special Marine Warning | MFL | 51 min | |
| Sep 9, 7:27 PM EDT | Tornado Warning | MFL | Broward | 33 min |
| Sep 9, 7:29 PM EDT | Tornado Warning | MFL | Miami-Dade | 26 min |
| Sep 9, 7:52 PM EDT | Tornado Warning | MFL | Broward, Miami-Dade | 23 min |
Nearby
Special Marine Warnings in Florida, 2017Every special marine warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.